Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Chest pain. Swollen, itching and red hands after taking Omeprazole. Should I worry?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I went to the er today with chest pains, I am 24, 5'7", and 120 pounds. The dr assumed it was really bad acid reflux and perscribed omeprazole 40mg. My hands started itching before I took the medicine, I took the medicine at one and now (820)my hands are swelling, itching, and red. Should I worry?
Posted Mon, 30 Apr 2012 in Asthma and Allergy
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query.

The chest pain and the rashes on your hands look like unrelated issue. You have developed an allergic reaction to something you have touched or eaten.

In these situations you must be put on an antihistamine like tablet levocetrizine.
Calamine lotion will help reduce the itching and the redness

Please go to a physician as soon as possible for a physical examination.

In the mean time please follow this advice:

1. Do not wash your hands with regular soap. Use glycerine soap
2. Do not apply any moisturizer
3. Try not to scratch
4. Watch out for fever and breathing difficulty
5. Avoid traveling if you have any plans

You will have to undergo the following tests

1. Complete blood count
2. Absolute eosinophil count
3. Renal function test

I hope I have answered your query, if there are no further queries please accept my answer.

I wish you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor